MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134790
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh ¿ composix l/p (device #2).An additional emdr was submitted to represent the bard/davol ventralex mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex and composix lp on (b)(6) 2011 and/or (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained injuries on (b)(6) 2013 and (b)(6) 2020 due to the hernia mesh device.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2012) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4, d6a, d6b, g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol mesh ¿ composix l/p (device 2).An additional supplemental emdr was submitted to represent the bard/davol ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex and composix lp on (b)(6) 2011 and/or (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained injuries on (b)(6) 2013 and (b)(6) 2020 due to the hernia mesh device.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventralex patch (device #1).Per operative notes, ¿a ventralex patch (device #1) was placed into fascial defects using sutures.¿ (b)(6) 2013 ¿ patient was diagnosed with recurrent incarcerated ventral incisional hernia thereby underwent open repair with the removal of mesh.Per operative notes, ¿adhesion between small bowel and mesh were lysed.The mesh (device #1) was completely excised.A composix l/p mesh (device #2) was placed and sewn to defect.¿ (b)(6) 2020 ¿ patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with the removal of mesh (device #2).Per operative notes, ¿at cranial edge of hernia defect, there were densely adhered small bowel to previously placed mesh (device #2).A well incorporated mesh (device #2) was removed, and synthetic mesh was placed to reconstruct the sac using sutures.¿.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14841074
Report Number1213643-2022-95000
Device Sequence Number19420978
Product Code FTL
UDI-Device Identifier00801741031304
UDI-Public(01)00801741031304(17)171028(10)HUWI1345
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue Number0134790
Device Lot NumberHUWI1345
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age55 YR
Patient SexFemale